Alert archive / Oklahoma / High Wind Warnings in 2009

High Wind Warning 6, NWS Norman, OK

June 6, 200911 counties in Oklahoma

NWS Norman, OK issued this high wind warning at Jun 6, 2009, 2:52 AM CDT for 11 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2009, 2:52 AM CDT (07:52 UTC)
Expired
Jun 6, 2009, 6:00 AM CDT
In force
3 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kingfisher County, OK, Major County, OK, Woods County, OK, Woodward County, OK

The radar

The Vance AFB radar (KVNX), 63 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1839 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 060752
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
252 AM CDT SAT JUN 6 2009

...VERY STRONG WINDS EARLY THIS MORNING...

.VERY STRONG AND POSSIBLY DAMAGING SOUTH TO SOUTHWEST WINDS WILL
OCCUR ON THE NORTHERN EDGE OF DISSIPATING SHOWERS AND
THUNDERSTORMS. MOST WIND GUSTS WILL REACH 40 TO 50 MPH...BUT SOME
GUSTS OF 55 TO 65 MPH ARE POSSIBLE. THE WINDS SHOULD SUBSIDE BY 
6 AM.

OKZ004>007-009>012-015-017-018-061100-
/O.NEW.KOUN.HW.W.0006.090606T0752Z-090606T1100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-DEWEY-
BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...TALOGA...WATONGA...
KINGFISHER
252 AM CDT SAT JUN 6 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING. 

VERY STRONG WINDS WILL BE SEEN ACROSS MUCH OF NORTHWEST AND PARTS
OF NORTH-CENTRAL OKLAHOMA EARLY THIS MORNING. SUSTAINED SOUTH TO
SOUTHWEST WINDS OF 40 TO 50 MPH...WITH GUSTS IN EXCESS OF 60 MPH
ARE POSSIBLE. THE STRONGEST WINDS WILL OCCUR ON THE NORTHERN EDGE
OF DISSIPATING SHOWERS AND THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
2 follow-up statements
000 
WWUS74 KOUN 060945 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SAT JUN 6 2009

...VERY STRONG WINDS EARLY THIS MORNING...

.VERY STRONG AND POSSIBLY DAMAGING WINDS WILL OCCUR ON THE
NORTHERN EDGE OF DISSIPATING SHOWERS AND THUNDERSTORMS. MOST WIND
GUSTS WILL REACH 40 TO 50 MPH...BUT SOME GUSTS APPROACHING 60 MPH
ARE POSSIBLE.

OKZ009-015-017-018-061045-
/O.CAN.KOUN.HW.W.0006.000000T0000Z-090606T1100Z/
ELLIS-DEWEY-BLAINE-KINGFISHER-
INCLUDING THE CITIES OF...ARNETT...TALOGA...WATONGA...KINGFISHER
445 AM CDT SAT JUN 6 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH
WIND WARNING. 

THE STRONGER WINDS ARE NO LONGER EXPECTED.

$$

OKZ004>007-010>012-061100-
/O.CON.KOUN.HW.W.0006.000000T0000Z-090606T1100Z/
HARPER-WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
WOODWARD...FAIRVIEW...ENID
445 AM CDT SAT JUN 6 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

VERY STRONG WINDS WILL BE SEEN ACROSS MUCH OF NORTHWEST AND PARTS
OF NORTH-CENTRAL OKLAHOMA EARLY THIS MORNING. SUSTAINED SOUTH TO
SOUTHWEST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH ARE
POSSIBLE. THE STRONGEST WINDS WILL OCCUR ON THE NORTHERN EDGE OF
DISSIPATING SHOWERS AND THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KOUN 061053 AAB
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
553 AM CDT SAT JUN 6 2009


OKZ004>007-010>012-061200-
/O.EXP.KOUN.HW.W.0006.000000T0000Z-090606T1100Z/
HARPER-WOODS-ALFALFA-GRANT-WOODWARD-MAJOR-GARFIELD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
WOODWARD...FAIRVIEW...ENID
553 AM CDT SAT JUN 6 2009

...HIGH WIND WARNING WILL EXPIRE AT 6 AM CDT EARLY THIS MORNING...

THE CONCERN FOR STRONG AND DAMAGING WIND HAS DIMINISHED SO THE
HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jun 5, 10:28 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 5, 10:28 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT FRI JUN 5 2009

.AVIATION...
06Z TAFS... SFC DEWPOINTS COMING UP SLOWLY BUT HEATING AND DEEP
MIXING LIKELY TO LIMIT DIURNAL CU DEVELOPMENT ON SAT. THIS LEAVES
SCT/BKN MID/HIGH CLOUDS AND VFR CONDITIONS. WINDS HAVE DROPPED
THIS EVENING IN SOME AREAS BUT WILL INCREASE AGAIN EARLY SAT AND
LIKELY REMAIN STRONG INTO SAT EVENING. 00Z NAM POSES SOME CONCERN
WITH CONVECTION LIGHTING UP ALONG A MORE WELL-DEFINED DRYLINE 21Z-
00Z SAT AFTERNOON FROM KS TO W OK TO S TX. THINKING IS THAT STORM
INITIATION - IF ANY - WILL BE FAIRLY ISOLATED DURING THIS TIME DUE
TO CAP BUT ANY ANVIL CIRRUS WILL SPREAD QUICKLY DOWNSTREAM TO
COVER MOST OR ALL OF THE TAF SITES SAT EVENING.

&&

.PREV DISCUSSION... /ISSUED 937 PM CDT FRI JUN 5 2009/

UPDATE...
WE MADE AN EARLIER UPDATE TO PRECIP CHANCE GRIDS FOR THIS EVENING
TO BETTER ALIGN CHANCES WITH EXPECTED EVOLUTION OF THE CURRENT
ACTIVITY TO THE WEST OF THE OUN CWA. THE MID LEVEL CAP STRENGTHENS
AND INSTABILITY DECREASES FROM WEST TO EAST...AND ADDITIONALLY THE
SPEED OF THE LOW LEVEL JET IS A LITTLE WEAKER AT POINTS FURTHER
EAST. AS SUCH...STORMS ARE EXPECTED TO WEAKEN WITH TIME. HOWEVER...AS
POINTED OUT BY EARLIER SHIFTS...SOME GUSTY WINDS MAY BE POSSIBLE
IN FAR WESTERN SECTIONS OF THE CWA AS STORMS DISSIPATE. MENTION OF
GUSTY WINDS WAS ADDED TO THE WX GRIDS.

TAYLOR

PREV DISCUSSION... /ISSUED 636 PM CDT FRI JUN 5 2009/

AVIATION...
00Z TAFS... VFR THROUGHOUT WITH MDT TO STRONG S WINDS STAYING UP
IN STRONG MSLP GRADIENT. ONLY SCT/BKN MID/HIGH CLOUDS ARE LIKELY.

PREV DISCUSSION... /ISSUED 210 PM CDT FRI JUN 5 2009/

DISCUSSION...
SHOWERS/TSTMS ARE EXPECTED TO DEVELOP WEST OF THE AREA THIS
AFTN/EVENING IN THE HIGHER TERRAIN AND MOVE EAST. THIS ACTIVITY MAY
AFFECT PORTIONS OF THE FA LATER THIS EVENING/OVERNIGHT. THE FURTHER
EAST THE ACTIVITY MOVES THE STRONGER THE CAP IT WILL ENCOUNTER. SOME
GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. HOT WEEKEND ON TAP
WITH WITH HIGHS IN THE 90S. A DRYLINE WILL DEVELOP NEAR OR JUST WEST
OF THE FA OVER THE WEEKEND. A STRONG CAP OVER THE REGION WILL
CONTINUE TO HAMPER THUNDERSTORM DEVELOPMENT THIS WEEKEND. HOWEVER...
ISOLATED STORMS CAN NOT BE RULED OUT SAT/SUN AFTN/EVENING IF ENOUGH
HEATING AND/OR CONVERGENCE ALONG THE DRYLINE OCCURS TO OVERCOME THE
CAP. IF STORMS DO DEVELOP... ENOUGH SHEAR AND INSTABILITY SHOULD BE
AVAILABLE FOR SOME SEVERE STORMS.

AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE PLAINS SUNDAY NIGHT INTO
MONDAY WITH AN ASSOCIATED COLD FRONT MOVING ACROSS THE REGION
MONDAY. MOISTURE WILL GRADUALLY INCREASE IN THE AREA OVER THE
WEEKEND WITH THE BEST MOISTURE IN EASTERN PORTIONS OF THE FA. SOME
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE NW HALF OF THE
FA NEAR THE UPPER TROUGH... BUT BETTER CHANCES WILL BE MONDAY NIGHT
ALONG AND BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE TUESDAY AS THE COLD FRONT MENTIONED EARLIER LIFTS BACK
NORTH INTO THE FA AS A WARM FRONT. MODELS SHOW ANOTHER COLD FRONT
MOVING ACROSS THE AREA LATE NEXT WEEKEND WITH ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  64  90  70  93 /  10  10  10  10
HOBART OK         65  94  71  95 /  20  10  10  10
WICHITA FALLS TX  66  94  72  96 /  10  10  10  10
GAGE OK           63  97  65  95 /  30  10  10  10
PONCA CITY OK     65  90  69  91 /  10  10  10  10
DURANT OK         63  90  70  90 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

03/24/24
Hazardous weather outlook, Jun 5, 11:35 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT FRI JUN 5 2009

OKZ004>048-050>052-TXZ083>090-061000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 PM CDT FRI JUN 5 2009

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
TONIGHT ACROSS WESTERN OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR THUNDERSTORMS WILL BE THROUGH 4 AM.

IMPACTS...
WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD
MONITOR WEATHER THIS EVENING...BUT THE CHANCE OF ORGANIZED SEVERE
WEATHER IS LOW.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS OVER THE TEXAS PANHANDLE WILL LIKELY
WEAKEN AS THEY MOVE EAST INTO OKLAHOMA...BUT THE ENVIRONMENT WILL
STILL SUPPORT CONTINUED DEVELOPMENT FOR SEVERAL HOURS OVERNIGHT.
WITH THE LOSS OF DAYTIME HEATING...INSTABILITY LEVELS HAVE DECREASED
BUT SHEAR VALUES HAVE INCREASED DUE TO A LOW-LEVEL JET. THIS SHOULD
KEEP STORMS GOING FOR SEVERAL HOURS AND SOME COULD BRIEFLY REACH
SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

IN ADDITION...HEAT BURSTS MAY OCCUR OVER WESTERN AND NORTHERN
OKLAHOMA AS THE STORMS DISSIPATE. THIS COULD RESULT IN LOCALLY
DAMAGING WIND GUSTS AND A DRASTIC RISE IN TEMPERATURES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20  PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THIS WEEKEND...LOW PRESSURE WILL REMAIN ANCHORED OVER KANSAS...
BENEATH A MODERATELY ACTIVE JET STREAM. A DRYLINE WILL BECOME BETTER
DEFINED FROM FAR NORTHWEST OKLAHOMA INTO THE SOUTHEAST TEXAS
PANHANDLE. ALTHOUGH SURFACE DEWPOINTS MAY RISE TO THE EAST OF THE
DRYLINE...MOISTURE DEPTH WILL BE HINDERED BY A PERSISTENT BOUNDARY
IN THE GULF OF MEXICO. THIS...COMBINED WITH A STRONG CAP...WILL KEEP
THE CHANCE OF THUNDERSTORMS LOW. THERE WILL BE A RISK OF SEVERE
WEATHER...HOWEVER...WITH ANY THUNDERSTORMS THAT CAN BREAK THE CAP
AND BECOME MATURE.

ON MONDAY...THE LOW PRESSURE IN KANSAS WILL MOVE EAST...ALLOWING A
COLD FRONT TO DROP TO NEAR WICHITA FALLS AND ADA BEFORE SLOWING DOWN
OR STALLING. THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT MONDAY
AFTERNOON...BUT THEY WILL BECOME MORE LIKELY MONDAY NIGHT...ALONG
AND NORTH OF THE STALLED FRONT. ALTHOUGH A FEW SEVERE STORMS ARE
POSSIBLE...THE PRIMARY HAZARD MAY BECOME HEAVY RAIN.

A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE OFF AND ON...THROUGHOUT
NEXT WEEK.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

In the hours before

Special weather statement, Jun 6, 12:32 AM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1232 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>017-021-022-034-060600-
ROGER MILLS OK-DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-
CUSTER OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-GREER OK-
1232 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

STRONG THUNDERSTORMS...EXTENDING FROM 10 MILES NORTHWEST OF ERICK TO
5 MILES NORTHEAST OF RETROP AT 1229 AM CDT...WERE MOVING EAST AT 25
MPH. HEAVY RAIN AND 40 TO 50 MPH WIND GUSTS ARE POSSIBLE WITH THE
STRONGER STORMS.

MUCH FARTHER NORTH OVER MUCH OF NORTHWEST OKLAHOMA...INCLUDING THE
WOODWARD...SEILING AND ALVA AREAS...STRONG SOUTHERLY WIND GUSTS ARE
EXPECTED. SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH ARE
POSSIBLE FOR THE NEXT FEW HOURS AS THE WINDS OF A LOW-LEVEL JET ARE
FORCED DOWN TO THE SURFACE.
Special weather statement, Jun 6, 12:59 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1259 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>017-021-022-060630-
ROGER MILLS OK-DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-
CUSTER OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-
1259 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

SCATTERED THUNDERSTORMS EMBEDDED WITHIN A LARGER AREA OF LIGHT RAIN
EXTENDED FROM AROUND SWEETWATER TO JUST WEST OF CORDELL AND CLINTON
AT 1255 AM CDT. MOVEMENT WAS EAST AT 20 MPH. SEVERE WEATHER IS NOT
EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME.

HOWEVER...THIS AREA OF RAIN ACTIVITY MAY PRODUCE 40 TO 50 MPH WIND
GUSTS. SOME OF THESE WIND GUSTS MAY EXTEND WELL NORTH OF THE RAIN...
ALL THE WAY UP TOWARD WOODWARD...SEILING...ALVA...AND CHEROKEE. THE
STRONG WINDS ARE POSSIBLE AS THE WINDS OF A LOW-LEVEL JET ARE FORCED
DOWN TO THE SURFACE.
Special weather statement, Jun 6, 1:35 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT SAT JUN 6 2009

OKZ004>006-009>011-014>017-021-022-060700-
ROGER MILLS OK-DEWEY OK-BLAINE OK-WOODWARD OK-HARPER OK-WOODS OK-
CUSTER OK-ALFALFA OK-BECKHAM OK-WASHITA OK-MAJOR OK-ELLIS OK-
135 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WEST-CENTRAL AND NORTHWEST
OKLAHOMA.

AN AREA OF LIGHT TO MODERATE RAIN...WITH A FEW EMBEDDED
THUNDERSTORMS...EXTENDED FROM NEAR REYDON TO NEAR CLINTON AT 130 AM
AND WAS MOVING SLOWLY TO THE EAST. NO SEVERE WEATHER IS EXPECTED
WITH THE RAIN ACTIVITY...BUT STRONG WIND GUSTS ARE POSSIBLE.

NEAR AND NORTH OF THE RAIN...ALL THE WAY UP TO BUFFALO AND
WOODWARD...OVER TO SEILING AND ALVA...STRONG SOUTHERLY WIND GUSTS
ARE POSSIBLE. SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 50 MPH
MAY OCCUR OVER THE NEXT FEW HOURS AS THE WINDS OF A LOW-LEVEL JET
ARE FORCED DOWN TO THE SURFACE. THE STRONGEST WINDS WOULD OCCUR
OVER FAR NORTHWEST OKLAHOMA AROUND ROSSTON AND BUFFALO AS SLIGHTLY
STRONG STORMS MOVE IN FROM THE PANHANDLES.
Special weather statement, Jun 6, 2:02 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
202 AM CDT SAT JUN 6 2009

OKZ004>006-009>012-014>018-060845-
ROGER MILLS OK-DEWEY OK-BLAINE OK-KINGFISHER OK-GARFIELD OK-
WOODWARD OK-HARPER OK-WOODS OK-CUSTER OK-ALFALFA OK-MAJOR OK-ELLIS OK-
202 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST OKLAHOMA.

A LARGE AREA OF LIGHT RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL
CONTINUE TO DISSIPATE ACROSS PORTIONS OF WEST-CENTRAL AND NORTHWEST
OKLAHOMA. AS THIS OCCURS...VERY STRONG SOUTH TO SOUTHWEST WINDS WILL
OCCUR ON THE NORTHERN EDGE OF THE DISSIPATING RAIN ACTIVITY...WITH
GUSTS OF 55 TO 65 MPH.

THE STRONGEST WINDS ARE EXPECTED FROM AROUND BUFFALO AND ARNETT...
EAST AND SOUTHEAST THROUGH WOODWARD...WAYNOKA...CAMARGO...SEILING...
FAIRVIEW...AND WATONGA. THESE STRONG WINDS COULD EVENTUALLY MAKE IT
INTO THE ALVA...CHEROKEE...AND ENID AREAS.
Special weather statement, Jun 6, 2:22 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
222 AM CDT SAT JUN 6 2009

OKZ014>017-060745-
ROGER MILLS OK-DEWEY OK-BLAINE OK-CUSTER OK-
222 AM CDT SAT JUN 6 2009

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CUSTER...DEWEY AND
ROGER MILLS COUNTIES.

SCATTERED THUNDERSTORMS...EMBEDDED IN A LARGE AREA OF LIGHT TO
MODERATE RAIN...WERE LOCATED FROM JUST WEST OF ELK CITY...UP THROUGH
LEEDEY...FOSS RESERVOIR...TO JUST WEST OF WEATHERFORD AT 219 AM.
MOVEMENT WAS EAST AT 35 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO
WARNINGS ARE ANTICIPATED AT THIS TIME.

HOWEVER...WITH A STRONG LOW-LEVEL JET OVER THE AREA...SOME OF THESE
STRONGER WINDS MAY GET FORCED DOWN TO THE GROUND. SOUTHERLY WINDS OF
30 TO 40 MPH...WITH GUSTS AROUND 50 MPH ARE POSSIBLE FOR THE NEXT
FEW HOURS.
Local storm report, Jun 6, 2:41 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
241 AM CDT SAT JUN 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     NON-TSTM WND GST 3 W CAMARGO             36.02N 99.34W
06/06/2009  M58.00 MPH       DEWEY              OK   MESONET

            METEOGRAM SHOWED A HEAT BURST SIGNATURE BENEATH WEAK
            RADAR ECHOES...WITH NO MEASURED RAIN.

0227 AM     TSTM WND GST     2 SW GAGE               36.30N 99.78W
06/06/2009  M59.00 MPH       ELLIS              OK   ASOS

&&

BURKE

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:54 AM CDTSevere Thunderstorm WarningOUNEllis, Harper, Woodward71 min

Nearby

High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.